Arkansas, 2011

Flood in Arkansas, April 8 to 14, 2011

April 8 to 14, 2011 · NWS LZK · 1 event in 1 county or zone

After a brief period below flood stage, the Cache River at Patterson once again rose above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
$20,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

After a brief period below flood stage, the Cache River at Patterson once again rose above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 5:55 PM CST, 5 minutes earlier.

Area forecast discussion, Apr 8, 5:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT FRI APR 8 2011

.AVIATION...DISCUSSION FOR 00Z TAFS...

MAINLY VFR TAFS THROUGH THE PD THOUGH GUSTY WINDS AND SOME LLWS
WILL BE NOTED. THE LLWS WILL BE AT ITS WORST OVERNIGHT TONIGHT AS
SFC WINDS DIE OFF WITH GUSTS THEN PICKING UP DURING THE DAYTIME
SAT WITH MIXING. THIS WILL REDUCE LLWS IN THE AFTERNON TMRW. A FEW
LOW CLOUDS AND SOME MVFR BR MAY DEVELOP TOWARD DAWN SAT AND HAVE
INCLUDED TEMPO GPS FM 10-14Z TO ACCOUNT. ANY MVFR OR IFR CONDS
SHOULD DISSIPATE WITH DAYTIME HEATING AND MIXING FROM AROUND 15Z
ON.

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 8 2011/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

ANOTHER MILD NIGHT IS IN STORE FOR THE FORECAST AREA TONIGHT. SFC
WINDS WILL REMAIN ELEVATED AND SOUTHERLY WHICH SHOULD LEAD TO
TEMPS IN THE MID TO UPPER 60S OVERNIGHT. FOR SATURDAY...MORNING
CLOUDS SHOULD AGAIN BE PRESENT BUT THEY SHOULD MIX OUT PRETTY
QUICKLY FOR MOSTLY SUNNY TO PARTLY CLOUD SKIES TOMORROW. MUCH LIKE
TODAY...WARM MID LEVEL TEMPERATURES WILL BE PRESENT AGAIN
TOMORROW. THE MIXED LAYER SHOULD BE SUFFICIENTLY DEEP ON SAT TO
MIX DOWN PARCELS FROM NEAR 850 MB...SUPPORTING TEMPERATURES IN THE
UPPER 80S. SOME PLACES WILL UNDOUBTEDLY TAKE A CRACK AT 90
DEGREES...BUT I CANNOT SAY EXACTLY WHICH LOCATIONS WILL DO SO.

EARLY SUNDAY MORNING AN UPPER TROUGH/CLOSED LOW...CURRENTLY
DIGGING SOUTH OVER CALIFORNIA...WILL EJECT ACROSS THE ROCKIES.
DEEP SURFACE LOW PRESSURE WILL DEVELOP OVER THE COLORADO HIGH
PLAINS IN RESPONSE TO THE UPPER FORCING...MOVING NORTHEAST TO SRN
MINNESOTA BY SUNDAY EVENING. THE TRAILING COLD FRONT WILL DRAG
ACROSS THE STATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. IT
APPEARS THE FRONTAL BOUNDARY WILL CROSS THROUGH THE CENTRAL PART
OF THE STATE SOMETIME JUST AFTER MIDNIGHT. GIVEN THE NIGHTTIME
FRONTAL PASSAGE...AFTERNOON HIGHS SHOULD STILL MANAGE TO MAKE IT
INTO THE 80S AND POSSIBLY THE UPPER 80S IN THE SOUTHEAST.
ADDITIONALLY WINDS WILL BE QUITE GUSTY ON SUNDAY. A WIND OR LAKE
WIND ADVISORY WILL LIKELY BE NEEDED AS GUSTS TO 30 MPH SEEM
PROBABLE. AS THE FRONT ROLLS THROUGH SHOWERS AND THUNDERSTORMS
ARE LIKELY. SOME SEVERE STORMS ARE NOT OUT OF THE QUESTION...AND
HAIL AND/OR DAMAGING WINDS WILL BE THE BIGGEST THREAT.

THE FRONT AND ASSOCIATED PRECIPITATION SHOULD EXIT THE FORECAST
AREA TO THE EAST BY AROUND OR SHORTLY AFTER DAYBREAK MONDAY.
MONDAY SHOULD BE A RATHER PLEASANT DAY. WEST TO NORTHWEST SURFACE
FLOW WILL USHER IN SLIGHTLY DRIER AIR WHICH WILL HOLD TEMPS DOWN
INTO THE 70S ON MON.

LONG TERM...SUNDAY THROUGH SUNDAY

HIGH PRESSURE WILL SETTLE OVER THE AREA TUESDAY...WITH TEMPERATURES
NEAR NORMAL. BY WEDNESDAY...AS THE HIGH MOVES EAST...RETURN FLOW
WILL SET UP...WITH MOISTURE MOVING ACROSS THE STATE. MODELS HAVE
SOME TIMING DIFFERENCES WITH THE NEXT SYSTEM...AND HAVE ADDED SMALL
POPS FOR WEDNESDAY AFTERNOON...BUT THE MAJORITY OF THE RAIN CHANCES
WILL BE WEDNESDAY NIGHT AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  87  68  82 /  10  10  10  20
CAMDEN AR         68  88  69  86 /  10  10  10  10
HARRISON AR       65  86  67  80 /  10  10  10  30
HOT SPRINGS AR    67  87  69  83 /  10  10  10  20
LITTLE ROCK   AR  66  87  68  84 /  10  10  10  20
MONTICELLO AR     68  88  69  86 /  10  10  10  10
MOUNT IDA AR      67  87  69  83 /  10  10  10  30
MOUNTAIN HOME AR  65  87  67  82 /  10  10  10  30
NEWPORT AR        66  87  68  83 /  10  10  10  10
PINE BLUFF AR     67  87  68  85 /   0  10  10  10
RUSSELLVILLE AR   66  87  67  82 /  10  10  10  30
SEARCY AR         66  86  66  82 /  10  10  10  10
STUTTGART AR      66  87  68  85 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...63
Hazardous weather outlook, Apr 8, 4:00 AM CST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 8 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL APPROACH THE STATE SUNDAY...BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. THERE IS STILL SOME QUESTIONS ABOUT THE
POTENTIAL OF SEVERE STORMS...DUE TO THE TIMING OF THE FRONT...AND
THE POSITION OF THE SURFACE LOW. STAY TUNED TO LATER FORECASTS FROM
THE NATIONAL WEATHER SERVICE ABOUT THIS POTENTIAL SEVERE WEATHER
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
April 8, 6:00 PM CST to April 14, 8:00 PM CST
Where
Woodruff County, Patterson to 0.1 mi SSW of Cavell
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$20,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304146.